• Previous Article
    An efficient finite element method and error analysis for fourth order problems in a spherical domain
  • DCDS-B Home
  • This Issue
  • Next Article
    Inverse scattering transform for the integrable nonlocal Lakshmanan-Porsezian-Daniel equation
doi: 10.3934/dcdsb.2021240
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Large time behavior in a predator-prey system with pursuit-evasion interaction

School of Mathematics Renmin University of China Beijing, 100872, China

* Corresponding author: Yuanyuan Ke

Received  June 2021 Revised  August 2021 Early access October 2021

This work considers a pursuit-evasion model
$\begin{equation} \left\{ \begin{split} &u_t = \Delta u-\chi\nabla\cdot(u\nabla w)+u(\mu-u+av),\\ &v_t = \Delta v+\xi\nabla\cdot(v\nabla z)+v(\lambda-v-bu),\\ &w_t = \Delta w-w+v,\\ &z_t = \Delta z-z+u\\ \end{split} \right. \ \ \ \ \ (1) \end{equation}$
with positive parameters
$ \chi $
,
$ \xi $
,
$ \mu $
,
$ \lambda $
,
$ a $
and
$ b $
in a bounded domain
$ \Omega\subset\mathbb{R}^N $
(
$ N $
is the dimension of the space) with smooth boundary. We prove that if
$ a<2 $
and
$ \frac{N(2-a)}{2(C_{\frac{N}{2}+1})^{\frac{1}{\frac{N}{2}+1}}(N-2)_+}>\max\{\chi,\xi\} $
, (1) possesses a global bounded classical solution with a positive constant
$ C_{\frac{N}{2}+1} $
corresponding to the maximal Sobolev regularity. Moreover, it is shown that if
$ b\mu<\lambda $
, the solution (
$ u,v,w,z $
) converges to a spatially homogeneous coexistence state with respect to the norm in
$ L^\infty(\Omega) $
in the large time limit under some exact smallness conditions on
$ \chi $
and
$ \xi $
. If
$ b\mu>\lambda $
, the solution converges to (
$ \mu,0,0,\mu $
) with respect to the norm in
$ L^\infty(\Omega) $
as
$ t\rightarrow \infty $
under some smallness assumption on
$ \chi $
with arbitrary
$ \xi $
.
Citation: Dayong Qi, Yuanyuan Ke. Large time behavior in a predator-prey system with pursuit-evasion interaction. Discrete and Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2021240
References:
[1]

P. Amorim and B. Telch, A chemotaxis predator-prey model with indirect pursuit-evasion dynamics and parabolic signal, J. Math. Anal. Appl., 500 (2021), 27pp. doi: 10.1016/j.jmaa.2021.125128.

[2]

P. AmorimB. Telch and L. M. Villada, A reaction-diffusion predator-prey model with pursuit, evasion, and nonlocal sensing, Math. Biosci. Eng., 16 (2019), 5114-5145.  doi: 10.3934/mbe.2019257.

[3]

X. Cao, Boundedness in a quasilinear parabolic-parabolic Keller-Segel system with logistic source, J. Math. Anal. Appl., 412 (2014), 181-188.  doi: 10.1016/j.jmaa.2013.10.061.

[4]

T. Cieślak and M. Winkler, Finite-time blow-up in a quasilinear system of chemotaxis, Nonlinearity, 21 (2008), 1057-1076.  doi: 10.1088/0951-7715/21/5/009.

[5]

T. Goudon and L. Urrutia, Analysis of kinetic and macroscopic models of pursuit-evasion dynamics, Commun. Math. Sci., 14 (2016), 2253-2286.  doi: 10.4310/CMS.2016.v14.n8.a7.

[6]

M. A. Herrero and J. J. L. Velázques, A blow-up mechanism for a chemotaxis model, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 24 (1997), 633-683. 

[7]

M. Hieber and J. Prüss, Heat kernels and maximal Lp-Lq estimate for parabolic evolution equations, Comm. Par. Differ. Equns., 22 (1997), 1647-1669.  doi: 10.1080/03605309708821314.

[8]

S. IshidaK. Seki and T. Yokota, Boundedness in quasilinear Keller-Segel systems of parabolic-parabolic type on non-convex bounded domains, J. Differ. Equns., 256 (2014), 2993-3010.  doi: 10.1016/j.jde.2014.01.028.

[9]

Y. Jia and P. Xue, Effects of the self- and cross-diffusion on positive steady states for a generalized predator-prey system, Nonlinear Anal. Real World Appl., 32 (2016), 229-241.  doi: 10.1016/j.nonrwa.2016.04.012.

[10]

P. Kareiva and G. Odell, Swarms of predators exhibit 'preytaxis' if individual predators use area-restricted search, The American Naturalist, 130 (1987), 233-270.  doi: 10.1086/284707.

[11]

E. F. Keller and L. A. Segel, Initiation of slime mold aggregation viewed as an instability, J. Theor. Bio., 26 (1970), 399-415.  doi: 10.1016/0022-5193(70)90092-5.

[12]

O. A. Ladyzenskaya, V. A. Solonnikov and N. N. Uralceva, Linear and Quasilinear Equations of Parabolic Type, Izdat. "Nauka", Moscow 1967,736 pp.

[13]

D. Li, Global stability in a multi-dimensional predator-prey system with prey-taxis, Discrete Contin. Dyn. Syst., 41 (2021), 1681-1705.  doi: 10.3934/dcds.2020337.

[14]

G. LiY. Tao and M. Winkler, Large time behavior in a predator-prey system with indirect pursuit-evasion interaction, Discrete Contin. Dyn. Syst. Ser. B, 25 (2020), 4383-4396.  doi: 10.3934/dcdsb.2020102.

[15]

Y. Lou and W. Ni, Diffusion, self-diffusion and cross-diffusion, J. Differ. Equns., 131 (1996), 79-131.  doi: 10.1006/jdeq.1996.0157.

[16]

Q. Meng and L. Yang, Steady state in a cross-diffusion predator-prey model with the Beddington-DeAngelis functional response, Nonlinear Anal. Real World Appl., 45 (2019), 401-413.  doi: 10.1016/j.nonrwa.2018.07.012.

[17]

Y. Tao and Z. Wang, Competing effects of attraction vs. repulsion in chemotaxis, Math. Models. Methods Appl. Sci., 23 (2013), 1-36.  doi: 10.1142/S0218202512500443.

[18]

Y. Tao and M. Winkler, Boundedness in a quasilinear parabolic-parabolic Keller-Segel system with subcritical sensitivity, J. Differ. Equns., 252 (2012), 692-715.  doi: 10.1016/j.jde.2011.08.019.

[19]

Y. Tao and M. Winkler, Eventual smoothness and stabilization of large-data solutions in a three-dimensional chemotaxis system with consumption of chemoattractant, J. Differ. Equns., 252 (2012), 2520-2543.  doi: 10.1016/j.jde.2011.07.010.

[20]

Y. Tao and M. Winkler, Global smooth solvability of a parabolic-elliptic nutrient taxis system in domains of arbitrary dimension, J. Differ. Equns., 267 (2019), 388-406.  doi: 10.1016/j.jde.2019.01.014.

[21]

B. Telch and L. M. Villada, A reaction-diffusion predator-prey model with pursuit, evasion, and nonlocal sensing, Math. Biosci. Eng., 16 (2019), 5114-5145.  doi: 10.3934/mbe.2019257.

[22]

M. A. TsyganovJ. BrindleyA. V. Holden and V. N. Biktashev, Quasi-soliton interaction of pursuit-evasion waves in a predator-prey system, Phys. Rev. Lett., 91 (2003), 218102. 

[23]

Y. TyutyunovL. Titova and R. Arditi, A minimal model of pursuit-evasion in a predator-prey system, Math. Model. Nat. Phenom., 2 (2007), 122-134.  doi: 10.1051/mmnp:2008028.

[24]

J. WangS. Wu and J. Shi, Pattern formation in diffusive predator-prey systems with predator-taxis and prey-taxis, Discrete Contin. Dyn. Syst. Ser. B, 26 (2021), 1273-1289.  doi: 10.3934/dcdsb.2020162.

[25]

M. Winkler, Boundedness in the higher-dimensional parabolic-parabolic chemotaxis system with logistic source, Comm. Par. Differ. Equns., 35 (2010), 1516-1537.  doi: 10.1080/03605300903473426.

[26]

M. Winkler, Finite-time blow-up in the higher-dimensional parabolic-parabolic Keller-Segel system, J. Math. Pures. Appl., 100 (2013), 748-767.  doi: 10.1016/j.matpur.2013.01.020.

[27]

M. Winkler, Asymptotic homogenization in a three-dimensional nutrient taxis-system involving food-supported proliferation, J. Differ. Equns., 263 (2017), 4826-4869.  doi: 10.1016/j.jde.2017.06.002.

[28]

P. Xue, Y. Jia, C. Ren and X. Li, Non-constant positive solutions of a general Gause-type predator-prey system with self- and cross-diffusions, Math. Model. Nat. Phenom., 16 (2021), 15pp. doi: 10.1051/mmnp/2021017.

[29]

J. ZhengY. LiG. Bao and X. Zou, A new result for global existence and boundedness of solutions to a parabolic–parabolic Keller–Segel system with logistic source, J. Math. Anal. Appl., 462 (2018), 1-25.  doi: 10.1016/j.jmaa.2018.01.064.

show all references

References:
[1]

P. Amorim and B. Telch, A chemotaxis predator-prey model with indirect pursuit-evasion dynamics and parabolic signal, J. Math. Anal. Appl., 500 (2021), 27pp. doi: 10.1016/j.jmaa.2021.125128.

[2]

P. AmorimB. Telch and L. M. Villada, A reaction-diffusion predator-prey model with pursuit, evasion, and nonlocal sensing, Math. Biosci. Eng., 16 (2019), 5114-5145.  doi: 10.3934/mbe.2019257.

[3]

X. Cao, Boundedness in a quasilinear parabolic-parabolic Keller-Segel system with logistic source, J. Math. Anal. Appl., 412 (2014), 181-188.  doi: 10.1016/j.jmaa.2013.10.061.

[4]

T. Cieślak and M. Winkler, Finite-time blow-up in a quasilinear system of chemotaxis, Nonlinearity, 21 (2008), 1057-1076.  doi: 10.1088/0951-7715/21/5/009.

[5]

T. Goudon and L. Urrutia, Analysis of kinetic and macroscopic models of pursuit-evasion dynamics, Commun. Math. Sci., 14 (2016), 2253-2286.  doi: 10.4310/CMS.2016.v14.n8.a7.

[6]

M. A. Herrero and J. J. L. Velázques, A blow-up mechanism for a chemotaxis model, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 24 (1997), 633-683. 

[7]

M. Hieber and J. Prüss, Heat kernels and maximal Lp-Lq estimate for parabolic evolution equations, Comm. Par. Differ. Equns., 22 (1997), 1647-1669.  doi: 10.1080/03605309708821314.

[8]

S. IshidaK. Seki and T. Yokota, Boundedness in quasilinear Keller-Segel systems of parabolic-parabolic type on non-convex bounded domains, J. Differ. Equns., 256 (2014), 2993-3010.  doi: 10.1016/j.jde.2014.01.028.

[9]

Y. Jia and P. Xue, Effects of the self- and cross-diffusion on positive steady states for a generalized predator-prey system, Nonlinear Anal. Real World Appl., 32 (2016), 229-241.  doi: 10.1016/j.nonrwa.2016.04.012.

[10]

P. Kareiva and G. Odell, Swarms of predators exhibit 'preytaxis' if individual predators use area-restricted search, The American Naturalist, 130 (1987), 233-270.  doi: 10.1086/284707.

[11]

E. F. Keller and L. A. Segel, Initiation of slime mold aggregation viewed as an instability, J. Theor. Bio., 26 (1970), 399-415.  doi: 10.1016/0022-5193(70)90092-5.

[12]

O. A. Ladyzenskaya, V. A. Solonnikov and N. N. Uralceva, Linear and Quasilinear Equations of Parabolic Type, Izdat. "Nauka", Moscow 1967,736 pp.

[13]

D. Li, Global stability in a multi-dimensional predator-prey system with prey-taxis, Discrete Contin. Dyn. Syst., 41 (2021), 1681-1705.  doi: 10.3934/dcds.2020337.

[14]

G. LiY. Tao and M. Winkler, Large time behavior in a predator-prey system with indirect pursuit-evasion interaction, Discrete Contin. Dyn. Syst. Ser. B, 25 (2020), 4383-4396.  doi: 10.3934/dcdsb.2020102.

[15]

Y. Lou and W. Ni, Diffusion, self-diffusion and cross-diffusion, J. Differ. Equns., 131 (1996), 79-131.  doi: 10.1006/jdeq.1996.0157.

[16]

Q. Meng and L. Yang, Steady state in a cross-diffusion predator-prey model with the Beddington-DeAngelis functional response, Nonlinear Anal. Real World Appl., 45 (2019), 401-413.  doi: 10.1016/j.nonrwa.2018.07.012.

[17]

Y. Tao and Z. Wang, Competing effects of attraction vs. repulsion in chemotaxis, Math. Models. Methods Appl. Sci., 23 (2013), 1-36.  doi: 10.1142/S0218202512500443.

[18]

Y. Tao and M. Winkler, Boundedness in a quasilinear parabolic-parabolic Keller-Segel system with subcritical sensitivity, J. Differ. Equns., 252 (2012), 692-715.  doi: 10.1016/j.jde.2011.08.019.

[19]

Y. Tao and M. Winkler, Eventual smoothness and stabilization of large-data solutions in a three-dimensional chemotaxis system with consumption of chemoattractant, J. Differ. Equns., 252 (2012), 2520-2543.  doi: 10.1016/j.jde.2011.07.010.

[20]

Y. Tao and M. Winkler, Global smooth solvability of a parabolic-elliptic nutrient taxis system in domains of arbitrary dimension, J. Differ. Equns., 267 (2019), 388-406.  doi: 10.1016/j.jde.2019.01.014.

[21]

B. Telch and L. M. Villada, A reaction-diffusion predator-prey model with pursuit, evasion, and nonlocal sensing, Math. Biosci. Eng., 16 (2019), 5114-5145.  doi: 10.3934/mbe.2019257.

[22]

M. A. TsyganovJ. BrindleyA. V. Holden and V. N. Biktashev, Quasi-soliton interaction of pursuit-evasion waves in a predator-prey system, Phys. Rev. Lett., 91 (2003), 218102. 

[23]

Y. TyutyunovL. Titova and R. Arditi, A minimal model of pursuit-evasion in a predator-prey system, Math. Model. Nat. Phenom., 2 (2007), 122-134.  doi: 10.1051/mmnp:2008028.

[24]

J. WangS. Wu and J. Shi, Pattern formation in diffusive predator-prey systems with predator-taxis and prey-taxis, Discrete Contin. Dyn. Syst. Ser. B, 26 (2021), 1273-1289.  doi: 10.3934/dcdsb.2020162.

[25]

M. Winkler, Boundedness in the higher-dimensional parabolic-parabolic chemotaxis system with logistic source, Comm. Par. Differ. Equns., 35 (2010), 1516-1537.  doi: 10.1080/03605300903473426.

[26]

M. Winkler, Finite-time blow-up in the higher-dimensional parabolic-parabolic Keller-Segel system, J. Math. Pures. Appl., 100 (2013), 748-767.  doi: 10.1016/j.matpur.2013.01.020.

[27]

M. Winkler, Asymptotic homogenization in a three-dimensional nutrient taxis-system involving food-supported proliferation, J. Differ. Equns., 263 (2017), 4826-4869.  doi: 10.1016/j.jde.2017.06.002.

[28]

P. Xue, Y. Jia, C. Ren and X. Li, Non-constant positive solutions of a general Gause-type predator-prey system with self- and cross-diffusions, Math. Model. Nat. Phenom., 16 (2021), 15pp. doi: 10.1051/mmnp/2021017.

[29]

J. ZhengY. LiG. Bao and X. Zou, A new result for global existence and boundedness of solutions to a parabolic–parabolic Keller–Segel system with logistic source, J. Math. Anal. Appl., 462 (2018), 1-25.  doi: 10.1016/j.jmaa.2018.01.064.

[1]

Genglin Li, Youshan Tao, Michael Winkler. Large time behavior in a predator-prey system with indirect pursuit-evasion interaction. Discrete and Continuous Dynamical Systems - B, 2020, 25 (11) : 4383-4396. doi: 10.3934/dcdsb.2020102

[2]

Mihaela Negreanu. Global existence and asymptotic behavior of solutions to a chemotaxis system with chemicals and prey-predator terms. Discrete and Continuous Dynamical Systems - B, 2020, 25 (9) : 3335-3356. doi: 10.3934/dcdsb.2020064

[3]

Weike Wang, Yucheng Wang. Global existence and large time behavior for the chemotaxis–shallow water system in a bounded domain. Discrete and Continuous Dynamical Systems, 2020, 40 (11) : 6379-6409. doi: 10.3934/dcds.2020284

[4]

Guoqiang Ren, Bin Liu. Global existence and convergence to steady states for a predator-prey model with both predator- and prey-taxis. Discrete and Continuous Dynamical Systems, 2022, 42 (2) : 759-779. doi: 10.3934/dcds.2021136

[5]

Dongfen Bian, Boling Guo. Global existence and large time behavior of solutions to the electric-magnetohydrodynamic equations. Kinetic and Related Models, 2013, 6 (3) : 481-503. doi: 10.3934/krm.2013.6.481

[6]

Nguyen Huu Du, Nguyen Thanh Dieu, Tran Dinh Tuong. Dynamic behavior of a stochastic predator-prey system under regime switching. Discrete and Continuous Dynamical Systems - B, 2017, 22 (9) : 3483-3498. doi: 10.3934/dcdsb.2017176

[7]

Canan Çelik. Dynamical behavior of a ratio dependent predator-prey system with distributed delay. Discrete and Continuous Dynamical Systems - B, 2011, 16 (3) : 719-738. doi: 10.3934/dcdsb.2011.16.719

[8]

Nguyen Huu Du, Nguyen Hai Dang. Asymptotic behavior of Kolmogorov systems with predator-prey type in random environment. Communications on Pure and Applied Analysis, 2014, 13 (6) : 2693-2712. doi: 10.3934/cpaa.2014.13.2693

[9]

Wenshu Zhou, Hongxing Zhao, Xiaodan Wei, Guokai Xu. Existence of positive steady states for a predator-prey model with diffusion. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2189-2201. doi: 10.3934/cpaa.2013.12.2189

[10]

Zhong Li, Maoan Han, Fengde Chen. Global stability of a predator-prey system with stage structure and mutual interference. Discrete and Continuous Dynamical Systems - B, 2014, 19 (1) : 173-187. doi: 10.3934/dcdsb.2014.19.173

[11]

Yinshu Wu, Wenzhang Huang. Global stability of the predator-prey model with a sigmoid functional response. Discrete and Continuous Dynamical Systems - B, 2020, 25 (3) : 1159-1167. doi: 10.3934/dcdsb.2019214

[12]

Xiaoli Liu, Dongmei Xiao. Bifurcations in a discrete time Lotka-Volterra predator-prey system. Discrete and Continuous Dynamical Systems - B, 2006, 6 (3) : 559-572. doi: 10.3934/dcdsb.2006.6.559

[13]

Xinjian Wang, Guo Lin. Asymptotic spreading for a time-periodic predator-prey system. Communications on Pure and Applied Analysis, 2019, 18 (6) : 2983-2999. doi: 10.3934/cpaa.2019133

[14]

Ziyad AlSharawi, Nikhil Pal, Joydev Chattopadhyay. The role of vigilance on a discrete-time predator-prey model. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022017

[15]

Ovide Arino, Manuel Delgado, Mónica Molina-Becerra. Asymptotic behavior of disease-free equilibriums of an age-structured predator-prey model with disease in the prey. Discrete and Continuous Dynamical Systems - B, 2004, 4 (3) : 501-515. doi: 10.3934/dcdsb.2004.4.501

[16]

Inkyung Ahn, Wonlyul Ko, Kimun Ryu. Asymptotic behavior of a ratio-dependent predator-prey system with disease in the prey. Conference Publications, 2013, 2013 (special) : 11-19. doi: 10.3934/proc.2013.2013.11

[17]

Yu Ma, Chunlai Mu, Shuyan Qiu. Boundedness and asymptotic stability in a two-species predator-prey chemotaxis model. Discrete and Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021218

[18]

Dan Li. Global stability in a multi-dimensional predator-prey system with prey-taxis. Discrete and Continuous Dynamical Systems, 2021, 41 (4) : 1681-1705. doi: 10.3934/dcds.2020337

[19]

Xin Wang, Ruijing Li, Yu Shi. Global generalized solutions to a three species predator-prey model with prey-taxis. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022031

[20]

Chao Deng, Tong Li. Global existence and large time behavior of a 2D Keller-Segel system in logarithmic Lebesgue spaces. Discrete and Continuous Dynamical Systems - B, 2019, 24 (1) : 183-195. doi: 10.3934/dcdsb.2018093

2020 Impact Factor: 1.327

Article outline

[Back to Top]